Alert archive / Indiana / Wind Advisories in 2024
Wind Advisory 4, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Nov 4, 2024, 2:05 PM EST for 15 counties in Indiana. It took effect at Nov 5, 2024, 7:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2024, 2:05 PM EST (19:05 UTC)
- In effect from
- Nov 5, 2024, 7:00 AM EST
- Expired
- Nov 5, 2024, 1:15 PM EST
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
Counties Cass County, IN, Elkhart County, IN, Fulton County, IN, Kosciusko County, IN, LaGrange County, IN, LaPorte County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Saint Joseph County, IN, Starke County, IN, Wabash County, IN, White County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 40 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
484 WWUS73 KIWX 041905 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 205 PM EST Mon Nov 4 2024 INZ005-006-008-012>015-017-020-022>024-103-104-116-203-204-216- 050900- /O.NEW.KIWX.WI.Y.0004.241105T1200Z-241105T2100Z/ Elkhart-Lagrange-Noble-Starke-Pulaski-Marshall-Fulton IN-Whitley- White-Cass IN-Miami-Wabash-Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko- 205 PM EST Mon Nov 4 2024 /105 PM CST Mon Nov 4 2024/ ...WIND ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ TO 4 PM EST /3 PM CST/ TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...A portion of northern Indiana. * WHEN...From 7 AM EST /6 AM CST/ to 4 PM EST /3 PM CST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JBALL
3 follow-up statements
136 WWUS73 KIWX 050307 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1007 PM EST Mon Nov 4 2024 INZ005-006-008-012>015-017-020-022>024-103-104-116-203-204-216- 051000- /O.CON.KIWX.WI.Y.0004.241105T1200Z-241105T2100Z/ Elkhart-Lagrange-Noble-Starke-Pulaski-Marshall-Fulton IN-Whitley- White-Cass IN-Miami-Wabash-Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko- 1007 PM EST Mon Nov 4 2024 /907 PM CST Mon Nov 4 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM EST /6 AM CST/ TO 4 PM EST /3 PM CST/ TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...A portion of northern Indiana. * WHEN...From 7 AM EST /6 AM CST/ to 4 PM EST /3 PM CST/ Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MCD
362 WWUS73 KIWX 050942 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 442 AM EST Tue Nov 5 2024 INZ005-006-008-012>015-017-020-022>024-103-104-116-203-204-216- 052100- /O.CON.KIWX.WI.Y.0004.241105T1200Z-241105T2100Z/ Elkhart-Lagrange-Noble-Starke-Pulaski-Marshall-Fulton IN-Whitley- White-Cass IN-Miami-Wabash-Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko- 442 AM EST Tue Nov 5 2024 /342 AM CST Tue Nov 5 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON... * WHAT...South winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...A portion of northern Indiana. * WHEN...Until 4 PM EST /3 PM CST/ this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AD
341 WWUS73 KIWX 051815 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 115 PM EST Tue Nov 5 2024 INZ005-006-008-012>015-017-020-022>024-103-104-116-203-204-216- 051915- /O.CAN.KIWX.WI.Y.0004.000000T0000Z-241105T2100Z/ Elkhart-Lagrange-Noble-Starke-Pulaski-Marshall-Fulton IN-Whitley- White-Cass IN-Miami-Wabash-Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko- 115 PM EST Tue Nov 5 2024 /1215 PM CST Tue Nov 5 2024/ ...WIND ADVISORY IS CANCELLED... The threat for frequent wind gusts in excess of 45 mph has ended. Thus, the Wind Advisory has been cancelled. There could still be a few sporadic gusts of 35 to 40 mph this afternoon. $$ Steinwedel
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Nov 4, 12:40 PM EST, 1 hour 25 minutes earlier. Its key messages:
- -Periods of light rain are expected today and tomorrow with the best chances west of Interstate 69. -Winds from the south will gust up to 40 mph today and 4Tuesday. -Record warm temperatures are expected today and tomorrow. Cooler weather returns for the end of the week but it will still be above normal.
Area forecast discussion, Nov 4, 12:40 PM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1240 PM EST Mon Nov 4 2024
.KEY MESSAGES...
-Periods of light rain are expected today and tomorrow with the best
chances west of Interstate 69.
-Winds from the south will gust up to 40 mph today and 4Tuesday.
-Record warm temperatures are expected today and tomorrow.
Cooler weather returns for the end of the week but it will
still be above normal.
&&
.DISCUSSION...
Issued at 314 AM EST Mon Nov 4 2024
Shortwave embedded within deep SSW flow is currently lifting into
the area and supporting widespread light rain generally west of I-
69. Deep isentropic upglide (from 295-310K) noted along with strong
moisture advection on the nose of a 50+ kt LLJ (850mb dewpoints near
12C). Forecast soundings show very limited instability though with
general moist adiabatic lapse rates through the column along with
pockets of more stable layers that will likely prevent most if not
all thunder and potential for heavier rain. Still, some pockets of
moderate rain are possible in our NW zones through mid-morning as
this shortwave passes. Expect a lull in rainfall amounts/coverage
during the afternoon as shortwave lifts north and only some modest
isentropic ascent remains. Hi-res models suggest at least SCT
showers will remain roughly along the US-24 corridor into the
evening though and have adjusted PoP's to account for that. Current
temps holding in record warm low territory with low/mid 60s.
Abundant clouds/rain will keep a lid on highs today but still expect
around 70F (NW) to perhaps mid 70s (SE) which would be close to a
record for FWA.
Much of the CWA will trend dry late tonight as focus for ascent
turns to approaching trough axis and primary surface frontal
boundary. As has been discussed...this trough will be rapidly
lifting and weakening Tue as jet core rounds the base of the trough
and lifts NE while another strong Pacific jet/PV anomaly digs into
the northern Rockies. Still some residual CVA though along with
modest convergence in a moist environment that will yield a few
tenths of rain for most areas late Tue afternoon into the early
overnight. Continued to hold off on thunder mention given virtually
no instability. Tue will likely be a touch warmer given potential
for less clouds/rain particularly in our SE. Mid 70s seem like a
safer bet here which would break FWA's record high. (Record warm
lows for both SBN and FWA would also be in jeopardy on Tue though
front may push through early enough Tue night for a midnight low at
SBN.)
Other item of note for today and Tue will be wind. Gradient
continues to tighten today with model soundings indicating wind
speeds 30-35 kts at the top of the boundary layer. (Despite strong
WAA even the NAM suggests mixing to around 925mb.) Expect gusts
around 30-35 mph this afternoon. Tomorrow is a bit more concerning
as gradient tightens further and some guidance suggests mixing into
some 40-45 kt winds around 925mb. Always skeptical of raw model wind
gusts in WAA regime but some gusts up to 40 mph may be possible.
Confidence in 45+ mph is far too low at this point for an advisory
but it is something to watch in the next few forecast updates.
Postfrontal airmass is extremely dry and building subsidence/high
pressure will ensure dry conditions Wed through at least Fri. Next
upper low ejects out of the southwest this weekend. Some ensembles
suggest a quicker ejection that may impact Sat (and thus influence
NBM PoP's) but most deterministic guidance holds off on rain
until Sat night and is preferred based on general tendency for
these upper lows to eject on the slower side. While temps cool
off slightly it will remain above normal through this entire
period.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1233 PM EST Mon Nov 4 2024
Axis of rainfall is now generally southeast of KSBN but
encroaching on KFWA. Confidence is high for the end time of
rainfall at KFWA. Rain may return to KSBN near/after 00z, but
high resolution guidance favors a very narrow axis of precip
that could fall just west of the airport; low confidence.
Wind shear is a concern overnight and perhaps well into Tuesday
with an energetic wind field in place. A cold front sweeps
through brining more rain and a wind shift just outside of this
TAF period.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...Small Craft Advisory until 7 AM EST Tuesday for LMZ043-046.
Gale Warning from 7 AM to 4 PM EST Tuesday for LMZ043-046.
&&
DISCUSSION...AGD
AVIATION...BrownHazardous weather outlook, Nov 4, 4:40 AM EST, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 440 AM EST Mon Nov 4 2024 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-050945- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 440 AM EST Mon Nov 4 2024 /340 AM CST Mon Nov 4 2024/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-050945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 440 AM EST Mon Nov 4 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM EST TUESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning.
In the hours before
Special weather statement, Nov 4, 11:20 AM EST, 2 hours 45 minutes before
Special Weather Statement National Weather Service Northern Indiana 1120 AM EST Mon Nov 4 2024 INZ008-009-013>015-017-018-020-022>027-032>034-116-216-OHZ004-015- 024-042100- Noble-De Kalb-Pulaski-Marshall-Fulton IN-Whitley-Allen IN-White- Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- Northern Kosciusko-Southern Kosciusko-Defiance-Paulding-Van Wert- Including the cities of Kendallville, Ligonier, Albion, Auburn, Garrett, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Syracuse, Milford, North Webster, Leesburg, Warsaw, Winona Lake, Silver Lake, Mentone, Defiance, Sherwood, Hicksville, Paulding, Antwerp, Payne, Van Wert, and Ohio City 1120 AM EST Mon Nov 4 2024 ...Gusty winds this afternoon... Strong southerly winds of 20 to 30 mph with gusts to 45 mph at times will diminish by late afternoon. Gusty winds could knock down tree limbs and blow around unsecured objects.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 3:50 AM EST | Gale Warning | IWX | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.